MAUDE Adverse Event Report: COOK INC AMPLATZ STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G27032
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, upon examination of the amplatz stiff support wire guide, it presented with a bend and the coating was peeling off at the point of the bend.This device never made patient contact.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation.A review of the complaint history, device history record, documentation, drawing, manufactures instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that it was prior to use.The wire guide was noted to be kinked at 12.8cm distance from the tip.However, no damage to the teflon coating was noted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could potentially be related to this failure mode.This nonconformance was for bent material.While this may be related to the reported failure, it should be noted that the affect units were scrapped and not replaced.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, drawings, and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could necessarily be identified.However, a likely cause of the failure could be transport and storage, as quality control performed a full review prior to shipment, and the device was removed from the package with the noted failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8051486
Report Number1820334-2018-03255
Device Sequence Number16759901
Product Code DQX
UDI-Device Identifier00827002270329
UDI-Public(01)00827002270329(17)230501(10)8785513
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberG27032
Device Catalogue NumberTHSF-35-145-ASG
Device Lot Number8785513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1